Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


diarrhea for 3 months after switching to new meds
May 3, 2000

3 months ago I began a new set of meds..... norvir, ziagen, fortovase and videx. Ever since I started these new meds my quality of life (due to the side effects) has plummeted. I now have uncontrollable diarrhea, nausea, weight loss and fatigue. Prior to starting these meds I took a short break. Can I just tell you that I never felt better -- no fatigue, no nausea, no weight loss and best of all, no diarrhea. My first question to you is how do I get rid of these side effects, and my second question is if these meds are supposed to be helping me why do I feel like they are doing more harm than good? Thanks for your help

Response from Dr. Feinberg

There are ways of minimizing side effects from HIV medicines, but if a patient of mine is as miserable as you describe, then I'll offer a different combination. All of the meds you are on can cause diarrhea, although some are worse offenders than others. Talk to your doctor about your level of discomfort and explore options for changing some of these drugs. It isn't going to meet the goal of making your life better if the medicine makes you feel this bad.

Good luck!


Previous
Been on meds for 2yrs now, still doing good But..
Next
DIARRHEA/BOWEL INFECTION

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement